Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 694, NWS Jackson, MS

November 22, 20115 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 22, 2011, 11:11 AM CST for 5 counties in Mississippi. It was in force for 49 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 22, 2011, 11:11 AM CST (17:11 UTC)
Expired
Nov 22, 2011, 12:00 PM CST
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Copiah County, MS, Hinds County, MS, Madison County, MS, Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 5 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 22, 11:15 AM CSTTSTM WND DMG3 Nne Terry, MSROOF DAMAGE TO A HOUSE ON WYNNDALE RD.
Nov 22, 11:28 AM CSTTSTM WND DMGJackson, MSTREE FELL ON HOUSE AND POWER LINES DOWN ON DONA LANE IN SOUTH JACKSON.
Nov 22, 11:30 AM CSTTSTM WND DMG5 Sse Pearl, MSNUMEROUS TREES DOWN.
Nov 22, 11:38 AM CSTTSTM WND DMG2 Se Brandon, MSTREES DOWN ON LOUIS WILSON RD AND HIGHWAY 18 AND ALSO ONE POWER POLE.
Nov 22, 11:40 AM CSTTSTM WND DMG5 E Brandon, MSTREES...LARGE LIMBS...AND POWER LINES DOWNED ALONG A GENERAL PATH FROM THE CLEARY COMMUNITY...THROUGH WHITFIELD...AND TO THE EAST SIDE OF BRANDON ALONG ANDREW CHAPEL RD.
Nov 22, 11:50 AM CSTTSTM WND DMG5 Ese Fannin, MSTREES DOWNED ALONG BOWMAN CIRCLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
559 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS54 KJAN 221711
SVRJAN
MSC029-049-089-121-127-221800-
/O.NEW.KJAN.SV.W.0694.111122T1711Z-111122T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CST TUE NOV 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF CRYSTAL SPRINGS...
  EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  SOUTHERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL NOON CST

* AT 1110 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CLINTON TO GALLMAN MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BYRAM...TERRY AND CRYSTAL SPRINGS BY 1115 AM CST...
  RIDGELAND...ANNANDALE AND JACKSON BY 1120 AM CST...
  MADISON...GLUCKSTADT...WHITES AND RICHLAND BY 1125 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3190 9051 3248 9038 3263 8980 3260 8978
      3235 8972 3205 8973 3204 8972
TIME...MOT...LOC 1710Z 258DEG 41KT 3239 9029 3195 9041

$$

JA
4 follow-up statements
078 
WWUS54 KJAN 221723
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 AM CST TUE NOV 22 2011

MSC029-049-089-121-127-221800-
/O.CON.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
SIMPSON MS-RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
1123 AM CST TUE NOV 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
NORTH CENTRAL COPIAH...EASTERN HINDS...SOUTHERN MADISON...RANKIN AND
NORTHWESTERN SIMPSON COUNTIES...

AT 1123 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND CAPABLE OF PRODUCING BRIEF 
TORNADOES.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
RIDGELAND TO CRYSTAL SPRINGS MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTEREY AND FLORENCE BY 1130 AM CST...
  FANNIN...STAR AND BRANDON BY 1135 AM CST...
  PISGAH...GOSHEN SPRINGS AND PINEY WOODS BY 1140 AM CST...
  BRAXTON BY 1145 AM CST...
  LEESBURG BY 1150 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3190 9051 3248 9038 3263 8980 3260 8978
      3235 8972 3205 8973 3204 8972
TIME...MOT...LOC 1723Z 258DEG 41KT 3242 9012 3198 9024

$$

JA
607 
WWUS54 KJAN 221733
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CST TUE NOV 22 2011

MSC029-049-089-121-127-221800-
/O.CON.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
SIMPSON MS-RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
1133 AM CST TUE NOV 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
NORTHEASTERN COPIAH...EASTERN HINDS...SOUTHERN MADISON...RANKIN AND
NORTHWESTERN SIMPSON COUNTIES...

AT 1131 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND BRIEF TORNADOES.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MADISON TO 7 MILES 
SOUTH OF WHITES MOVING EAST AT 45 MPH ALONG THE PEARL RIVER IN 
JACKSON METRO AREA. 

**REPORTS OF DAMAGE HAVE OCCURRED IN ASSOCIATION WITH THIS STORM**

SEVERE THUNDERSTORMS WILL BE NEAR...
  PISGAH...GOSHEN SPRINGS AND PINEY WOODS BY 1140 AM CST...
  BRAXTON BY 1145 AM CST...
  LEESBURG...CATO...JOHNS AND PELAHATCHIE BY 1150 AM CST...
  PUCKETT BY 1155 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3250 9029 3263 8980 3260 8978 3236 8973
      3205 8973 3194 9032
TIME...MOT...LOC 1731Z 258DEG 41KT 3244 9001 3200 9014

$$

JA
943 
WWUS54 KJAN 221743
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CST TUE NOV 22 2011

MSC029-221753-
/O.CAN.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
COPIAH MS-
1143 AM CST TUE NOV 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COPIAH COUNTY IS
CANCELLED...

LAT...LON 3199 9020 3200 9023 3202 9022 3203 9025
      3205 9023 3205 9027 3252 9022 3263 8980
      3260 8978 3237 8974 3205 8973 3197 9020
TIME...MOT...LOC 1743Z 258DEG 41KT 3258 8988 3203 8998

$$

MSC049-089-121-127-221800-
/O.CON.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
SIMPSON MS-RANKIN MS-MADISON MS-HINDS MS-
1143 AM CST TUE NOV 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
NORTHEASTERN HINDS...SOUTH CENTRAL MADISON...RANKIN AND NORTHWESTERN
SIMPSON COUNTIES...

**FUNNEL CLOUDS AND REPORTS OF ROOF DAMAGE HAVE OCCURRED**

AT 1143 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND BRIEF TORNADOES.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF 
GOSHEN SPRINGS TO PINEY WOODS MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JOHNS AND CATO BY 1150 AM CST...
  LEESBURG AND PELAHATCHIE BY 1155 AM CST...
  PUCKETT BY NOON CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3199 9020 3200 9023 3202 9022 3203 9025
      3205 9023 3205 9027 3252 9022 3263 8980
      3260 8978 3237 8974 3205 8973 3197 9020
TIME...MOT...LOC 1743Z 258DEG 41KT 3258 8988 3203 8998

$$

JA
187 
WWUS54 KJAN 221750
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CST TUE NOV 22 2011

MSC127-221759-
/O.CAN.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
SIMPSON MS-
1150 AM CST TUE NOV 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SIMPSON COUNTY IS
CANCELLED...

LAT...LON 3205 9013 3256 9008 3263 8980 3260 8978
      3248 8976 3205 8973 3204 8978
TIME...MOT...LOC 1749Z 258DEG 41KT 3259 8980 3204 8990

$$

MSC049-089-121-221800-
/O.CON.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
RANKIN MS-MADISON MS-HINDS MS-
1150 AM CST TUE NOV 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
EXTREME NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND RANKIN
COUNTIES...

NUMEROUS REPORTS OF DAMAGE HAVE OCCURRED WITH THIS LINE OF SEVERE 
THUNDERSTORMS THAT HAVE MOVED THROUGH THE JACKSON AND BRANDON AREAS. 
REPORTS OF FUNNEL CLOUDS HAVE ALSO OCCURRED. 

AT 1149 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF PISGAH TO PINEY WOODS MOVING EAST AT
45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PELAHATCHIE BY 1155 AM CST...
  PUCKETT BY NOON CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3205 9013 3256 9008 3263 8980 3260 8978
      3248 8976 3205 8973 3204 8978
TIME...MOT...LOC 1749Z 258DEG 41KT 3259 8980 3204 8990

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 10:42 AM CST, 29 minutes earlier.

Area forecast discussion, Nov 22, 10:42 AM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CST TUE NOV 22 2011

.UPDATE...MAIN BAND OF RAIN/EMBEDDED TSRA APPROACHING THE NATCHEZ
TRACE CORRIDOR EVEN THOUGH COLD FRONT STILL LAGGING ALONG A KLIT-
KELD-KIAH LINE. GUSTY WINDS ALONG SHORT LINE SEGMENTS WILL CONTINUE
WITH THE ONSET OF THE LEADING EDGE OF RAIN...MLCAPES PROGGED TO REACH
AS HIGH AS 1200J/KG 1-4PM OVER SERN MS SO A FEW SEVERE STORMS STILL
POSSIBLE HOWEVER ALREADY VEERING LOW LEVEL WINDS MAY BE SHORT-
CHANGING THE POTENTIAL A BIT. WATER VAPOR IMAGES SHOW A DECENT
SHORTWAVE CROSSING THE SABINE RIVER VALLEY AND THIS SHOULD KEEP BEST
STORMS ACROSS OUR HIGHWAY 84 CORRIDOR THROUGH THE AFTERNOON HOURS
AND DEPARTING ERN MS BY 02-04Z THIS EVENING. BASICALLY...WE STILL
HAVE A LOW-END RISK FOR SEVERE STORMS FOR LOCATIONS SE OF NATCHEZ
TRACE PARKWAY. HEAVY RAINS OF 1-2 INCHES LIKELY WITH THIS SYSTEM SO
EVERYONE SHOULD BENEFIT WITH SOME QPF. IN ADDITION...A MINOR WAKE-
LOW DRIVEN WIND EVENT APPEARS TO BE DEVELOPING OVER THE DELTA REGION
WITH SE WINDS 30-40MPH AT KGLH PAST HOUR. WILL HAVE TO MONITOR THOSE
AREAS CLOSELY FOR ANY FURTHER STRENGTHENING.

HAVE LOWERED MAX TEMPS OVER THE DELTA AND PROGRESSED THE RAIN-COOLED
AIR A BIT FASTER TOWARD THE CENTRAL PORTIONS OF THE CWFA. UPDATES
SHOULD BE POSTED./40/

&&

.AVIATION...EASTWARD ADVANCING LINE OF SHWRS/TSTMS IS GENERALLY
ALONG THE NATCHEZ TRACE PKWY ATTM...AND IS EXPECTED TO BE COMPLETELY
OUT OF MS BY EARLY EVENING. CAUTION IS STRONGLY ADVISED INVOF OF THE
LINE WHERE STRONG TURB/LLWS CAN BE EXPECTED. CONDS WILL VARY BETWEEN
MVFR/IFR AHEAD OF THE LINE...TRANSITIONING TO RAIN AND REMAINING
MVFR/VFR BEHIND THE LINE. THIS EVENING/OVRNGT...MVFR CONDS WILL
LIKELY PREVAIL AT LEAST THRU 03Z BEFORE IFR CIGS BECOME AN ISSUE THRU
14Z TOMORROW MORNING. SFC WINDS WILL REMAIN OUT OF THE S/SE UNTIL THE
COLD FRONT PASSES WHEN NE WINDS ARE XPCTD. /BK/

&&

PREVIOUSLY FOR TONIGHT...NWLY SURFACE FLOW DEVELOPS ACROSS THE
FORECAST AREA BY MIDNIGHT WITH MOST RAINFALL ENDED BY THEN. HEALTHY
COLD AIR ADVECTION DEVELOPS IN THE WAKE OF THE SURFACE TROUGH FOR
COOLER AND NOTICEABLY LESS HUMID CONDITIONS WEDNESDAY. SURFACE
RIDGING BUILDS IN WEDNESDAY AND SUNNY SKIES PREVAIL.

INCREASED POPS OVER MAV MOS FOR TODAY AND IN THE SE FOR TONIGHT.
ALSO LOWERED HIGHS FOR EXTREME NWRN ZONES TODAY IN LIGHT OF A
DEVELOPING RAIN SHIELD. FOLLOWED SLIGHTLY WARMER MET MOS FOR TONIGHT
FOR CENTRAL/SERN ZONES./03/

LONG TERM...THANKSGIVING DAY THROUGH TUESDAY...CONDITIONS LOOK
RATHER PLEASANT FOR THANKSGIVING FESTIVITIES AS SHORTWAVE RIDGING IN
THE MID LEVELS WILL MOVE INTO THE REGION AND HIGH PRESSURE WILL
REMAIN AT THE SURFACE. DRY...SUNNY...AND WARM CONDITIONS WILL
PREVAIL ON THANKSGIVING AS TEMPS WILL BE IN THE UPPER 60S/AROUND 70.
RIDGING WILL MOVE OVER THE AREA THANKSGIVING NIGHT AND WILL BE OFF
TO OUR EAST BY 12Z FRIDAY. IN ADDITION...THE HIGH PRESSURE AT THE
SFC WILL ALSO MOVE OFF MORE TO THE EAST AND LEAVE THE ARKLAMISS ON
THE WESTERN SIDE AND THUS RESUMING SOUTHERLY RETURN FLOW OFF THE
GULF. CONDITIONS WILL BE A LITTLE CHILLY FOR EARLY MORNING SHOPPERS
ON FRIDAY AS READINGS WILL DIP INTO THE 40S AT MOST LOCATIONS BUT
SHOULD REBOUND NICELY BACK INTO THE LOWER 70S UNDER MOSTLY SUNNY
SKIES. MEANWHILE...OUR NEXT WEATHER SYSTEM WILL BE MAKING ITS WAY
ACROSS THE DESERT SOUTHWEST AND BY 18Z FRIDAY...THE UPPER TROUGH
WILL BE ROUGHLY NEAR THE NEW MEXICO/TEXAS BORDER.

HEADING INTO THE WEEKEND...THE 12Z ECMWF CAME INTO MUCH BETTER
AGREEMENT WITH THE GFS RUNS AND THE 00Z ECMWF CONTINUES THAT
TREND...UP TO A POINT. LAST NIGHT THE ECMWF WAS CUTTING OFF THE LOW
WELL TO OUR WEST AND HAS SINCE SHIFTED TO KEEPING THE OPEN TROUGH
AND MOVING IT NEAR AND THROUGH OUR REGION. THE ECMWF IS JUST A TAD
SLOWER THAN THE GFS BUT AT THIS POINT WE ARE ONLY TALKING A MATTER
OF MAYBE 50 MILES OR SO. AHEAD OF THE UPPER TROUGH...A SFC LOW AND
COLD FRONT WILL COME THROUGH THE REGION WITH SOME SHOWERS AND
PERHAPS THUNDERSTORMS. HOWEVER...MODELS DONT SHOW MUCH IN THE WAY OF
INSTABILITY FOR THUNDERSTORMS. THIS WOULD ENTER THE DELTA AROUND 18Z
SATURDAY AND CONTINUE THROUGH THE ARKLAMISS THROUGH THE AFTERNOON
AND EVENING...EXITING BY 12Z SUNDAY. HERE IS WHERE THE MODELS START
TO DIVERGE AGAIN. THE ECMWF CONTINUES THE SYSTEM THROUGH TO THE EAST
COAST AND BRINGS BROAD RIDGING OR ZONAL FLOW TO OUR REGION. THE GFS
HOWEVER CUTS OFF THE UPPER LOW AND SPINS IT GENERALLY OVER EASTERN
MISSOURI/WESTERN TENNESSEE/WEST KENTUCKY REGION. GIVEN COLDER AIR
MOVING IN BEHIND THE FRONT AND WRAP AROUND MOISTURE ASSOCIATED WITH
THIS LOW...THE FAR NORTHERN THIRD(OR EVEN JUST NORTH OF THE HIGHWAY
82 CORRIDOR) COULD POTENTIALLY SEE A COLD LIGHT RAIN OR A MIXTURE
WITH SOME LIGHT SNOW BASED ON GFS BUFR SOUNDINGS FOR GTR AND GWO.
GIVEN THE CONTINUED DIFFERENCES IN BOTH MODEL TIMING AND
DEPICTION...WILL OPT NOT TO INCLUDE ANY WINTER WORDING AND SEE HOW
TRENDS CONTINUE TO EVOLVE. ONE THING SEEMS TO BE RATHER CERTAIN IS
THAT WE SHOULD SEE A BIT MORE SEASONAL TEMPERATURES AS WE CLOSE OUT
NOVEMBER AND HEAD INTO DECEMBER. READINGS WILL BE IN THE 50S NORTH
AND UPPER 50S/LOWER 60S SOUTH AND OVERNIGHT LOWS WILL BE IN THE 30S
WITH A FEW NIGHTS LIKELY SEEING FREEZING OR NEAR FREEZING LOWS FOR
THE BEGINNING OF THE NEXT WORK WEEK. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  50  66  42 /  90  43   0   0
MERIDIAN      81  50  69  41 /  70  65   1   0
VICKSBURG     74  48  65  39 /  93  28   0   0
HATTIESBURG   82  55  71  44 /  70  70   4   0
NATCHEZ       79  51  66  43 /  91  34   0   0
GREENVILLE    68  47  63  41 /  82  13   0   0
GREENWOOD     72  45  62  41 /  89  23   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Nov 22, 10:52 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CST TUE NOV 22 2011

MSZ029>033-037>039-043>046-048>066-072>074-231700-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1052 AM CST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST PORTIONS OF
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS
EVENING....GENERALLY ALONG AND EAST OF THE NATCHEZ TRACE. THE BEST WINDOW
FOR SEVERE STORM CHANCES WILL OCCUR FROM THE EARLY AFTERNOON THROUGH
THE EARLY EVENING. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
WINDS BUT LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE.

THE LEADING EDGE OF A BAND OF THUNDERSTORMS WILL TRACK INTO THE AREA
AROUND NOON AHEAD OF A COLD FRONT THAT WILL TRACK ACROSS THE AREA
TODAY AND TONIGHT. THE AIR MASS WILL BE MARGINALLY UNSTABLE BUT
STRONG WIND SHEAR AND UPPER JET SUPPORT WILL RESULT IN A POTENTIAL
FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR TODAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-231700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
1052 AM CST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST AND WEST PORTION OF
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Nov 22, 9:45 AM CST, 1 hour 26 minutes before
MSZ035-036-042-221615-
HUMPHREYS MS-HOLMES MS-YAZOO MS-
945 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CST TUE NOV 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTH OF YAZOO CITY AT 945 AM CST...MOVING NORTHEAST
AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL YAZOO...SOUTHWESTERN HOLMES AND SOUTH CENTRAL
HUMPHREYS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3318 9012 3296 9003 3282 9043 3299 9052
TIME...MOT...LOC 1545Z 245DEG 34KT 3294 9038

JA
Special weather statement, Nov 22, 10:08 AM CST, 1 hour 3 minutes before
LAZ026-MSZ059-060-221640-
ADAMS MS-JEFFERSON MS-CONCORDIA LA-
1008 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CST TUE NOV 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF VIDALIA AT 1008 AM CST...MOVING EAST AT
35 MPH TOWARD NATCHEZ.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
EAST CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3165 9158 3172 9119 3158 9115 3147 9116
      3143 9154
TIME...MOT...LOC 1608Z 259DEG 31KT 3154 9146

JA
Special weather statement, Nov 22, 10:11 AM CST, 1 hour before
LAZ025-MSZ053-059-221640-
JEFFERSON MS-CLAIBORNE MS-TENSAS LA-
1011 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CST TUE NOV 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF ALCORN AT 1011 AM CST...MOVING EAST AT
35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN CLAIBORNE AND NORTHERN JEFFERSON COUNTIES...
AND CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3202 9089 3179 9083 3174 9123 3192 9129
TIME...MOT...LOC 1611Z 259DEG 31KT 3183 9119

JA
Special weather statement, Nov 22, 10:22 AM CST, 49 minutes before
LAZ016-MSZ047-048-053-221650-
WARREN MS-HINDS MS-CLAIBORNE MS-MADISON LA-
1022 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CST TUE NOV 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER LE TOURNEAU AT 1022 AM CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME NORTHEASTERN CLAIBORNE...WEST CENTRAL HINDS AND
SOUTHERN WARREN COUNTIES...AND SOUTHEASTERN MADISON PARISH SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3245 9066 3222 9056 3210 9098 3227 9106
TIME...MOT...LOC 1622Z 247DEG 43KT 3222 9093

MRM
Special weather statement, Nov 22, 10:47 AM CST, 24 minutes before
MSZ059>061-221715-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-
1047 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CST TUE NOV 22 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM FAYETTE TO 6 MILES WEST OF GARDEN CITY AT 1047
AM CST...MOVING EAST AT 40 MPH THROUGH JEFFERSON AND FRANKLIN
COUNTIES IN SOUTHWEST MISSISSIPPI.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN FRANKLIN...SOUTHEASTERN JEFFERSON AND EAST CENTRAL ADAMS
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3137 9122 3136 9126 3151 9115 3177 9106
      3178 9073 3161 9074 3161 9067 3151 9070
      3134 9086 3135 9098 3133 9098 3134 9102
      3132 9112
TIME...MOT...LOC 1647Z 270DEG 35KT 3171 9098 3151 9103
          3135 9117

JA
Special weather statement, Nov 22, 10:55 AM CST, 16 minutes before
MSZ048-049-053>055-221745-
SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS-CLAIBORNE MS-
1055 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST TUE NOV 22 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTH OF UTICA TO 3 MILES NORTHWEST OF
BARLOW AT 1055 AM CST...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN CLAIBORNE...NORTHERN
COPIAH...HINDS...SOUTHERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3233 8982 3189 8984 3180 9075 3217 9068
TIME...MOT...LOC 1655Z 262DEG 40KT 3215 9057 3187 9062

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 7:18 PM CSTDense Fog AdvisoryJANClarke, Covington, Forrest, Jasper, Jones, Lamar and 2 more9 hr
Nov 22, 8:57 AM CSTSpecial Weather StatementJANIssaquena28 min
Nov 22, 9:45 AM CSTSpecial Weather StatementJANHolmes30 min
Nov 22, 10:08 AM CSTSpecial Weather StatementJANAdams32 min
Nov 22, 10:11 AM CSTSpecial Weather StatementJANClaiborne29 min
Nov 22, 10:22 AM CSTSpecial Weather StatementJANWarren28 min
Nov 22, 10:47 AM CSTSpecial Weather StatementJANFranklin, Jefferson28 min
Nov 22, 10:55 AM CSTSpecial Weather StatementJANCopiah, Rankin, Simpson50 min
Nov 22, 11:21 AM CSTSpecial Weather StatementJANLincoln29 min
Nov 22, 11:37 AM CSTTornado WarningJANRankin, Scott, Smith23 min
Nov 22, 11:51 AM CSTSpecial Weather StatementJANLawrence, Lincoln29 min
Nov 22, 11:54 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott66 min
Nov 22, 11:54 AM CSTSevere Thunderstorm WarningJANLincoln, Simpson39 min
Nov 22, 12:30 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton, Winston45 min
Nov 22, 12:47 PM CSTSpecial Weather StatementJANJefferson Davis, Marion33 min
Nov 22, 12:56 PM CSTSpecial Weather StatementJANJasper29 min
Nov 22, 1:03 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Lowndes, Noxubee, Winston57 min
Nov 22, 1:39 PM CSTSpecial Weather StatementJANClarke31 min
Nov 22, 1:52 PM CSTSpecial Weather StatementJANForrest28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.